Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 160, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 11, 2007, 7:16 PM MDT for San Miguel County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2007, 7:16 PM MDT (01:16 UTC)
- Expired
- Jul 11, 2007, 8:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 438 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT WED JUL 11 2007 .DISCUSSION...ACTIVE WEATHER PATTERN THROUGH AT LEAST THE WEEKEND AND PROBABLY BEYOND. RIDGE AXIS ASSOCIATED WITH UPPER HIGH CENTERED OVER NM BUT SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE OVER WESTERN AND CENTRAL AREAS. STILL PLENTY OF MOISTURE IN PLACE THROUGHOUT THE ATMOSPHERE. THE ACTIVITY WILL CONTINUE WELL INTO TONIGHT WITH A FEW STRONG STORMS AND HEAVY RAINERS. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE BEST CHANCE OVER THE NE WHERE THE SHEAR IS STRONGEST. ANOTHER SURGE OF LOW LEVEL MOISTURE STILL POISED TO ENTER NE NEW MEXICO LATE THU AND SPREAD S AND W THU NIGHT. MODELS LATCHING ON TO AN MCS OVER THE NE THU NIGHT. COULD BE FLASH FLOODING CONCERNS BUT WILL HOLD OFF ON A FLASH FLOOD WATCH SINCE IN THE THIRD PERIOD. OTHERWISE SCATTERED CONVECTION ON TAP FOR THU PM OVER THE W AND CNTRL AREAS...SHIFTING TO THE NE AND EC PLAINS THU NIGHT. AGAIN SOME STORMS WILL BE STRONG AND PRODUCE HEAVY RAIN...WITH A FEW ISOLATED STORMS POSSIBLE MAINLY OVER THE NE. UPPER HIGH TO SHIFT W LATER THIS WEEK AND OVER THE WEEKEND. WEAK N FLOW ALOFT WILL LIKELY CONTAIN A FEW WEAK DISTURBANCES...BUT TIMING WILL BE DIFFICULT. MOISTURE WILL REMAIN IN PLACE AND BE RECYCLED LATE IN THE WEEK INTO EARLY NEXT WEEK WITH POTENTIAL FOR A MCS ANY NIGHT. FLASH FLOODING LIKELY TO REMAIN A CONCERN. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 93 62 93 / 40 30 30 20 GALLUP.......................... 58 87 56 89 / 40 30 30 20 GRANTS.......................... 58 85 57 84 / 40 30 30 20 GLENWOOD........................ 63 89 64 91 / 50 50 50 30 CHAMA........................... 48 81 49 82 / 50 40 50 30 LOS ALAMOS...................... 56 81 56 81 / 40 30 30 30 RED RIVER....................... 44 74 44 73 / 50 30 40 30 TAOS............................ 53 82 53 82 / 40 30 40 30 SANTA FE........................ 56 83 57 83 / 30 40 40 20 SANTA FE AIRPORT................ 60 84 59 83 / 30 30 30 20 ESPANOLA........................ 59 88 59 88 / 30 30 30 20 ALBUQUERQUE HEIGHTS............. 69 88 67 87 / 30 30 30 20 ALBUQUERQUE VALLEY.............. 65 90 63 89 / 40 30 30 20 ALBUQUERQUE FOOTHILLS........... 66 86 64 89 / 40 30 30 20 ALBUQUERQUE WEST MESA........... 67 88 65 87 / 40 30 30 20 SOCORRO......................... 67 91 64 91 / 50 40 30 20 SANDIA PARK/CEDAR CREST......... 59 84 56 86 / 30 40 40 30 MORIARTY/ESTANCIA............... 65 85 58 83 / 30 40 40 20 CARRIZOZO....................... 65 89 63 86 / 40 30 40 30 RUIDOSO......................... 58 81 56 77 / 50 30 40 30 RATON........................... 55 84 54 81 / 40 30 50 20 LAS VEGAS....................... 55 80 52 78 / 30 20 40 30 ROY............................. 64 85 59 80 / 30 30 40 20 CLAYTON......................... 63 88 61 79 / 30 20 50 20 SANTA ROSA...................... 67 91 62 86 / 20 20 30 20 TUCUMCARI....................... 67 95 66 86 / 20 20 30 20 FORT SUMNER..................... 67 94 67 92 / 20 10 30 20 CLOVIS.......................... 66 93 65 85 / 10 10 30 20 PORTALES........................ 66 94 66 86 / 10 10 30 20 ROSWELL......................... 68 96 70 95 / 20 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jul 11, 5:56 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 AM MDT WED JUL 11 2007 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 556 AM MDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST NEW MEXICO LATE THIS AFTERNOON AND THIS EVENING WHERE LARGE HAIL IS POSSIBLE. IN ADDITION...THUNDERSTORMS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLOODING...BUT WILL BE MOST PREVALENT SOUTH OF INTERSTATE 40 AND IN PARTS OF THE FAR NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST PLAINS THURSDAY WHERE THE MAIN THREAT WILL BE LARGE HAIL. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE WEST CENTRAL AND SOUTHWEST MOUNTAINS THURSDAY WHERE DAMAGING WIND GUSTS WILL BE POSSIBLE. IN ADDITION...THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING ACROSS THE ENTIRE AREA. THUNDERSTORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ACROSS THE ENTIRE AREA FRIDAY AND SATURDAY AND PRIMARILY ACROSS SOUTHERN OR EASTERN AREAS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON OR EVENING ACROSS MUCH OF THE AREA. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLASH FLOODING AND SEVERE WEATHER. 19
In the hours before
Special weather statement, Jul 11, 4:14 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 414 PM MDT WED JUL 11 2007 NMZ005-112300- NORTHEAST HIGHLANDS- 414 PM MDT WED JUL 11 2007 ...STRONG THUNDERSTORM MOVING OVER EASTERN COLFAX COUNTY... AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF CAPULIN. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL COLFAX COUNTY...INCLUDING HIGHWAYS 64 AND 87. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jul 11, 5:56 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 PM MDT WED JUL 11 2007 NMZ003-009-010-120030- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 556 PM MDT WED JUL 11 2007 ...GUSTY OUTFLOW WINDS TO IMPACT THE WESTERN ALBUQUERQUE METRO... AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OUTFLOW BOUNDARY MOVING ACROSS THE ALBUQUERQUE WEST SIDE. WIND GUSTS OF 40 MPH WILL CREATE AREAS OF BLOWING DUST AND SAND...WHICH SHOULD BRIEFLY REDUCE VISIBILITIES. LOCATIONS IN THE PATH OF THESE GUSTY WINDS INCLUDE CORRALES...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY AND PARADISE HILLS. SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. DPORTER
Special weather statement, Jul 11, 6:52 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 652 PM MDT WED JUL 11 2007 NMZ005-006-120130- HARDING COUNTY-NORTHEAST HIGHLANDS- 652 PM MDT WED JUL 11 2007 ...STRONG THUNDERSTORMS MOVING OVER NORTHEAST MORA AND NORTHWEST HARDING COUNTIES... AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF ABBOTT TO WAGON MOUND. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILLS. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jul 11, 7:02 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 702 PM MDT WED JUL 11 2007 NMZ004-011-120145- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS- 702 PM MDT WED JUL 11 2007 ...STRONG THUNDERSTORM MOVING OVER WESTERN SAN MIGUEL COUNTY... AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR UPPER COLONIAS. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLORIETA...LAMY...LOWER COLONIAS...NORTH SAN YSIDRO...PECOS AND ROWE. THE I-25 CORRIDOR MAY ALSO BE AFFECTED BY THESE STRONG THUNDERSTORMS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.